Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2001, 4:03 AM MDT for Phillips County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 4:03 AM MDT (10:03 UTC)
- Expired
- Jul 10, 2001, 4:30 AM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, CO
The radar
The Goodland radar (KGLD), 151 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 101004 SVRDEN COC095-101030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 403 AM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO * UNTIL 430 AM MDT * AT 403 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR AMHERST...OR ABOUT 9 MILES NORTHEAST OF HOLYOKE...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AMHERST AND PLEASANT VALLEY. HAIL UP TO 1.5 INCHES IN DIAMETER...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4070 10226 4061 10225 4060 10205 4075 10206 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:20 AM MDT, 43 minutes earlier.
Area forecast discussion, Jul 10, 3:20 AM MDT, 43 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 320 AM MDT TUE JUL 10 2001 TAIL END OF LARGE MESOSCALE CONVECTIVE COMPLEX OVER CENTRAL AND WESTERN NEBRASKA IS STILL AFFECTING THE NORTHEAST PART OF COLORADO EARLY THIS MORNING. HEAVY RAINFALL OCCURRING WITH RAINFALL RATES OVER AN INCH IN 30 MINUTES FROM THE STRONGER CELLS. THESE STORMS SHOULD BE EXITING THE CORNER EARLY THIS MORNING AS SYSTEM PUSHES SLOWLY EASTWARD. BIG QUESTION FOR LATER TODAY IS WHERE LOW LEVEL CONVERGENCE BOUNDARY WILL SET UP FOR INITIATION OF STORMS ON THE PLAINS TODAY. LIKE YESTERDAY...THIS WILL PLAY A KEY ROLE IN LOCATION OF POTENTIAL FLOODING AND SEVERE WEATHER. THE FRONT RANGE METRO AREAS WERE SPARED YESTERDAY...BUT TODAY COULD BE A DIFFERENT STORY. LOW LEVEL FLOW BECOMES MORE SOUTHEASTERLY AND STRONGER DURING THE DAY AS SURFACE PRESSURE FALLS OVER WYOMING AND SURFACE RIDGING OVER THE CENTRAL PLAINS INCREASES THE LOW LEVEL PRESSURE GRADIENT. THIS SHOULD AID DEVELOPMENT OF A PRETTY HEALTHY DENVER CYCLONE BY AFTERNOON. WITH STRENGTH OF SOUTHEASTERLY FLOW...WOULD EXPECT A SLIGHTLY FARTHER NORTHWESTWARD DISPLACEMENT...WHICH MAY PUT THE DENVER TO BRIGHTON AND ROGGEN (I-76) CORRIDOR UNDER THE BIGGEST THREAT. SURFACE DEWPOINTS ALONG AND NORTH OF THIS CONVERGENCE ZONE ARE EXPECTED TO BE IN THE UPPER 50S AND LOWER 60S...ESPECIALLY WITH INCREASED MOISTURE FLOW FROM TONIGHTS MCC. ALTHOUGH STORM MOVEMENT EXPECTED TO BE SLIGHTLY FASTER...TRAINING CELLS CAN BE EXPECTED WITH RATHER STRONG LOW LEVEL JET DEVELOPING THIS EVENING WHICH WILL HELP ANCHOR STORMS ALONG OUTFLOWS. ALL INDICATIONS POINT TO ANOTHER MCS DEVELOPING THIS EVENING. DAY SHIFT MAY HAVE TO HOIST ANOTHER FLASH FLOOD WATCH...ESPECIALLY FOR POINTS ALONG AND NORTH OF THE INTERSTATE 76 CORRIDOR. ON WEDNESDAY...STILL CANT SEE MUCH CHANGE IN THE OVERALL PATTERN SO ANOTHER REPEAT SCENARIO MAY BE IN THE OFFING. NO CHANGES TO THE EXTENDED. BARJENBRUCH .DEN...NONE.
In the hours before
Local storm report, Jul 9, 10:45 PM MDT, 5 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1045 PM MDT MON JUL 09 2001
...PRELIMINARY STORM REPORT FOR JULY 09 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM HOYT CO 0.75 INCH HAIL
07/09/01 MORGAN
0830 PM 2 N WOODROW CO 1.50 INCH HAIL
07/08/01 MORGAN
0844 PM 2 SE BRUSH CO TORNADO
07/08/01 MORGAN REPORTED BY PUBLIC
0910 PM 6 S BRUSH CO TORNADO
07/08/01 MORGAN REPORTED BY PUBLIC
JKLocal storm report, Jul 9, 10:45 PM MDT, 5 hours 18 minutes before
LOCAL STORM REPORT...CORRECTED DATES IN REPORT
NATIONAL WEATHER SERVICE DENVER CO
1045 PM MDT MON JUL 09 2001
...PRELIMINARY STORM REPORT FOR JULY 09 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM HOYT CO 0.75 INCH HAIL
07/09/01 MORGAN
0830 PM 2 N WOODROW CO 1.50 INCH HAIL
07/09/01 MORGAN
0844 PM 2 SE BRUSH CO TORNADO
07/09/01 MORGAN REPORTED BY PUBLIC
0910 PM 6 S BRUSH CO TORNADO
07/09/01 MORGAN REPORTED BY PUBLIC
JKSpecial weather statement, Jul 9, 11:04 PM MDT, 4 hours 59 minutes before
COZ042>046-048>051-100515- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD ZONE 46 NATIONAL WEATHER SERVICE DENVER COLORADO 1104 PM MDT MON JUL 9 2001 ...SEVERE THUNDERSTORM WATCH FOR THE NORTHEAST PLAINS OF COLORADO HAS EXPIRED... THE THREAT OF SEVERE WEATHER ACROSS THE NORTHEAST PLAINS OF COLORADO HAS DIMINISHED. HOWEVER...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING WILL CONTINUE INTO THE EARLY MORNING HOURS. MONITOR THE NATIONAL WEATHER SERVICE NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA FOR THE LATEST STATEMENTS AND OR WARNINGS. BARJENBRUCH
Special weather statement, Jul 9, 11:04 PM MDT, 4 hours 59 minutes before
COZ042>045-048>051-100515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER COLORADO 1104 PM MDT MON JUL 9 2001 ...SEVERE THUNDERSTORM WATCH FOR THE NORTHEAST PLAINS OF COLORADO HAS EXPIRED... THE THREAT OF SEVERE WEATHER ACROSS THE NORTHEAST PLAINS OF COLORADO HAS DIMINISHED. HOWEVER...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING WILL CONTINUE INTO THE EARLY MORNING HOURS. MONITOR THE NATIONAL WEATHER SERVICE NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA FOR THE LATEST STATEMENTS AND OR WARNINGS. BARJENBRUCH
Local storm report, Jul 10, 12:38 AM MDT, 3 hours 25 minutes before
LOCAL STORM REPORT...CORRECTED DATES IN REPORT
NATIONAL WEATHER SERVICE DENVER CO
1045 PM MDT MON JUL 09 2001
...PRELIMINARY STORM REPORT FOR JULY 09 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM HOYT CO 0.75 INCH HAIL
07/09/01 MORGAN
0830 PM 2 N WOODROW CO 1.50 INCH HAIL
07/09/01 MORGAN
0844 PM 2 SE BRUSH CO TORNADO
07/09/01 MORGAN REPORTED BY PUBLIC
0910 PM 6 S BRUSH CO TORNADO
07/09/01 MORGAN REPORTED BY PUBLIC
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:27 PM MDT | Flash Flood Warning | BOU | Arapahoe | 2 hr |
| Jul 9, 6:36 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 39 min |
| Jul 9, 8:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 45 min |
| Jul 9, 8:17 PM MDT | Tornado Warning | BOU | Morgan | 43 min |
| Jul 9, 8:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 51 min |
| Jul 9, 8:46 PM MDT | Tornado Warning | BOU | Morgan, Washington | 29 min |
| Jul 9, 9:39 PM MDT | Flash Flood Warning | BOU | Morgan | 2 hr |
| Jul 10, 4:46 PM MDT | Severe Thunderstorm Warning | BOU | Clear Creek | 29 min |
| Jul 10, 5:46 PM MDT | Flash Flood Warning | BOU | Clear Creek | 119 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.